MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928851
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that one bag of (10) syringe 0.5ml 29ga 1/2in 10bag 500 pl/wg had an expired expiration date before use.The following was reported by the initial reporter: "it was reported that bag is expired and damaged.Verbatim: consumer reported just purchase a bag that is expired.The bag is damaged looking too".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2020-10-23.H6: investigation summary customer returned one (1) unused 29gx12.7mm, 0.5ml insulin syringe polybag from lot 5349771.Consumer reported just purchase a bag that is expired, and the bag is damaged looking too.The returned polybag was examined, and it was observed that the returned samples were not expired, and the polybag was not damaged.Samples from lot 5349771 were manufactured in january 2016 with a 5 year shelf life, therefore, the samples would expire in january 2021.No evidence of manufacturing defect was observed.Since no defects were observed, the alleged issues could not be confirmed.A review of the device history record was completed for batch# 5349771.All inspections and challenges were performed per the applicable operations qc specifications.There were one (1) notification [(b)(6)] noted that did not pertain to the complaint.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description

Brand Name
SYRINGE 0.5ML 29GA 1/2IN 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10681761
Report Number1920898-2020-01404
Device Sequence Number19697020
Product Code FMF
UDI-Device Identifier00311917014890
UDI-Public00311917014890
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K941657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number928851
Device Catalogue Number928851
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;